3
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Cypermethrin poisoning manifesting with prolonged bradycardia: A case report

      a , * , b

      Toxicology Reports

      Elsevier

      Bradycardia, Poisoning, Vomiting

      Read this article at

      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Graphical abstract

          Highlights

          • Cypermethrin poisoning can present as a medical emergency with neurological, gastrointestinal or cardiac manifestations.

          • Prolonged bradycardia following acute oral intoxication with cypermethrin is a rare entity.

          • In view of the absence of antidote, conservative management has been found effective in prolonged bradycardia induced by cypermethrin toxicity.

          Abstract

          Pyrethrins and their synthetic derivatives known as pyrethroids are highly effective insecticides used worldwide in the agricultural fields and households. Cypermethrin is a type II pyrethroid which acts primarily by delaying the closure of voltage-sensitive sodium channels at higher concentrations. Its toxicity in humans occur due to accidental or intentional exposure through inhalation, skin contact or via ingestion. Acute oral intoxication of cypermethrin commonly manifests with neurotoxic and gastrointestinal effects in humans. Cardiotoxic effects following ingestion of this compound have occurred in a few cases but underreported to date. This case highlights a case of intentional cypermethrin poisoning with acute effects in the form of prolonged bradycardia symptomatically managed with a muscarinic antagonist like atropine sulphate.

          Related collections

          Most cited references 14

          • Record: found
          • Abstract: not found
          • Article: not found

          Poisoning due to Pyrethroids

            Bookmark
            • Record: found
            • Abstract: found
            • Article: not found

            Cardiotoxicity in rabbits after a low-level exposure to diazinon, propoxur, and chlorpyrifos.

            Lethal cardiac complications leading to death and various arrhythmias have been reported after organophosphate and/or carbamate poisonings. The present study focuses on the long-term effects of repeated low-level exposure to diazinon, propoxur, and chlorpyrifos (CPF) on cardiac function in rabbits. The yearly based experimental scheme of exposure consisted of two oral administration periods, lasting 3 months and 1 month each, interrupted by an 8-month washout period (total duration 12 months). At the end of the experimental scheme, the rabbits underwent an echocardiographic evaluation under sedation, after which they were killed and the tissue and serum samples were collected. A mild localized cardiotoxic effect was established by echocardiography for the three pesticides tested. Severe histological alterations were identified, especially in the diazinon-treated animals in agreement with increased persistence of this pesticide established in the cardiac tissue. In addition, all pesticides tested increased the oxidative stress and oxidative modifications in the genomic DNA content of the cardiac tissues, each one following a distinct mechanism.
              Bookmark
              • Record: found
              • Abstract: not found
              • Article: not found

              Pesticides and cardiotoxicity. Where do we stand?

                Bookmark

                Author and article information

                Contributors
                Journal
                Toxicol Rep
                Toxicol Rep
                Toxicology Reports
                Elsevier
                2214-7500
                10 December 2020
                2021
                10 December 2020
                : 8
                : 10-12
                Affiliations
                [a ]Department of General Practice and Emergency Medicine, NAMS, Bir Hospital, Kathmandu, Nepal
                [b ]Department of Critical Care Medicine, Om Hospital and Research Centre, Kathmandu, Nepal
                Author notes
                [* ]Corresponding author. olitashilpakar1@ 123456gmail.com
                Article
                S2214-7500(20)30447-9
                10.1016/j.toxrep.2020.12.005
                7750177
                © 2020 The Author(s)

                This is an open access article under the CC BY-NC-ND license (http://creativecommons.org/licenses/by-nc-nd/4.0/).

                Categories
                Regular Article

                bradycardia, poisoning, vomiting

                Comments

                Comment on this article